Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 29, 2007, 2:34 PM MST for Mohave County, Arizona. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 2:34 PM MST (21:34 UTC)
- Expired
- Jul 29, 2007, 3:15 PM MST
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:50 PM MST | TSTM WND GST 60 | 39 E Kingman, AZ | ESTIMATED WIND GUST TO 60 MPH...WITH SUSTAINED OF 40 MPH. PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 292135 SVRVEF AZC015-292215- /O.NEW.KVEF.SV.W.0016.070729T2134Z-070729T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM MST SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 315 PM MST. * AT 230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF PEACH SPRINGS TO 23 MILES SOUTH OF PEACH SPRINGS...AND WERE MOVING WEST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... INTERSTATE 40 BETWEEN THE HIGHWAY 93 SOUTH EXIT AND THE YAVAPAI COUNTY LINE THROUGH 315 PM MST... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3553 11332 3510 11334 3513 11374 3555 11353 $$ MORGAN
2 follow-up statements
000 WWUS55 KVEF 292155 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 255 PM PDT SUN JUL 29 2007 AZC015-292215- /O.CON.KVEF.SV.W.0016.000000T0000Z-070729T2215Z/ MOHAVE AZ- 255 PM MST SUN JUL 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR CENTRAL MOHAVE COUNTY... AT 246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES EAST OF VALENTINE TO 16 MILES SOUTHEAST OF VALENTINE...MOVING WEST AT 10 MPH. AT 250 PM...A TRAINED SPOTTER REPORTED WIND GUSTS TO 60 MPH...PEA SIZE HAIL COVERING THE GROUND...AND VERY HEAVY RAIN. SEVERE THUNDERSTORMS WILL BE NEAR... INTERSTATE 40 BETWEEN THE HIGHWAY 93 SOUTH EXIT AND THE YAVAPAI COUNTY LINE THROUGH 315 PM MST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3553 11332 3510 11334 3513 11374 3555 11353 $$ MORGAN
000 WWUS55 KVEF 292212 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PDT SUN JUL 29 2007 AZC015-292221- /O.EXP.KVEF.SV.W.0016.000000T0000Z-070729T2215Z/ MOHAVE AZ- 311 PM MST SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY EXPIRES AT 315 PM MST... AT 310 PM MST...RADAR INDICATED THAT THE THUNDERSTORM COMPLEX BETWEEN INTERSTATE 40 AND HIGHWAY 66 OVER EASTERN MOHAVE COUNTY WAS BEGINNING TO WEAKEN. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN IS STILL A THREAT...AND A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM. IN ADDITION...A NEW STORM WAS DEVELOPING ON HIGHWAY 66 BETWEEN VALENTINE AND PEACH SPRINGS. THIS STORM IS BEING MONITORED CLOSELY FOR POSSIBLE WARNINGS. LAT...LON 3553 11332 3510 11334 3513 11374 3555 11353 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:31 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 29, 9:31 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 931 AM PDT SUN JUL 29 2007 .UPDATE...CURRENT FORECAST LOOKS RIGHT ON TRACK SO NO CHANGES PLANNED. MSAS HAS ANALYZED A HIGH OVER SOUTHERN NEVADA AND EXPECT THAT TO MOVE EAST NORTHEAST TODAY. IN THE MEANTIME A FLASH FLOOD WATCH WILL BE VALID FOR MAINLY MOHAVE COUNTY THROUGH 10 PM. EXPECT SOUTHEAST FLOW ACROSS THAT AREA DUE TO THE INFLUENCE OF AN UPPER LEVEL LOW IN SOUTHERN NEW MEXICO PUSHING MONSOON MOISTURE THIS WAY. THE BEST INSTABILITY IS ALSO EXPECTED IN THAT AREA WITH PLENTY OF DAYTIME HEATING TO GET THUNDERSTORMS STARTED. AT 16Z A FORECAST SOUNDING OVER KINGMAN HAD LI/S -5.4 AND CAPE OF 2700+J/KG...MAKING THE AREA UNSTABLE AND PRIME FOR STORMS. && .PREV DISCUSSION... /ISSUED 355 AM PDT SUN JUL 29 2007/ .SYNOPSIS...A BRIEF DRYING TREND OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA WILL LIMIT THUNDERSTORM DEVELOPMENT TODAY. MOIST AND UNSTABLE AIR WILL REMAIN OVER NORTHWEST ARIZONA FOR SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAIN. THE MONSOONAL SOUTHEAST FLOW WILL GRADUALLY REDEVELOP MONDAY AND TUESDAY BRINGING ADDITIONAL MOISTURE AND INCREASING THUNDERSTORM COVERAGE ACROSS THE REGION EARLY IN THE WEEK. && .SHORT TERM...ISOLATED NOCTURNAL THUNDERSTORMS HAVE BEEN PERSISTING OVER MOHAVE COUNTY AND WERE APPARENTLY INITIATED BY DISTURBANCES ROTATING AROUND THE LEADING EDGE OF A BROAD EASTERLY WAVE PUSHING INTO EASTERN ARIZONA. THIS FEATURE SHOULD BRING ADDITIONAL DISTURBANCES ACROSS NORTHWEST ARIZONA TODAY WHILE THE AIRMASS REMAINS MOIST AND UNSTABLE. CLEARING EAST OF THE MOHAVE COUNTY LINE MAY LEAD TO ENOUGH BREAKS IN THE CLOUDS THIS MORNING TO ALLOW DECENT SURFACE HEATING WHICH WILL ENHANCE CONVECTIVE DEVELOPMENT. A FLASH FLOOD WATCH HAS BEEN ISSUED TODAY AND THIS EVENING FOR MOHAVE COUNTY AND THE PORTION OF THE COLORADO RIVER VALLEY FROM NEEDLES TO LAKE HAVASU. DRIER AIR APPEARS TO HAVE INFILTRATED SOUTHERN NEVADA AND SURFACE OBSERVATIONS SATURDAY EVENING SHOWED DEWPOINTS DOWN INTO THE MID 40S AROUND LAS VEGAS BEFORE SHALLOW OUTFLOW BOUNDARIES PUSHED READINGS BACK INTO THE MID 50S EARLY THIS MORNING. THE GFS PLACES THE UPPER LEVEL HIGH CIRCULATION ALONG THE NEVADA/UTAH BORDER TODAY WHICH WILL HOLD THE DRIER AIR ACROSS SOUTHERN NEVADA ALONG WITH INYO AND WESTERN SAN BERNARDINO COUNTIES TODAY. MONSOONAL MOISTURE IS THEN FORECAST TO GRADUALLY INCREASE MONDAY AND TUESDAY AS THE LOW AND MID LEVEL FLOW TURNS MORE EAST TO SOUTHEAST. THUNDERSTORM COVERAGE SHOULD INCREASE WITH THIS TREND AND IS REFLECTED IN THE FORECAST. .LONG TERM...LATEST MODEL RUNS ARE NOT SO CLEAR ABOUT CENTERING HIGH OVER THE FOUR CORNERS AS THEY HAVE OVER THE LAST 4 OR SO DAYS. ENSEMBLE MEAN HOWEVER DOES AND THUS MADE NO CHANGES TO PRECIPITATION FORECAST AND HARDLY ANY AT ALL TO OTHER PARAMETERS. WEDNESDAY AND THURSDAY WILL SEE THE BEST CHANCE FOR THUNDERSTORM ACTIVITY AS THE CIRCULATION WILL BRING IN A RECHARGE OF MOISTURE THEN FROM THE SOUTHEAST. THE WEEKEND LOOKS TO BE A DRYING PERIOD IN SOUTHWEST FLOW AND HENCE A DROP IN THE AMOUNT AND COVERAGE IN THE POP FORECAST. && .AVIATION...FOR MCCARRAN...THUNDERSTORM ACTIVITY IS EXPECTED OVER SPRING/SHEEP RANGES ALONG WITH THE PEACH SPRINGS AND MORMON MESA CORRIDORS FROM LATE MORNING THROUGH LATE EVENING. THUNDERSTORMS IN THE VALLEY ARE NOT EXPECTED...HOWEVER IT IS POSSIBLE FOR OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN WESTERN ARIZONA TO MOVE INTO THE VALLEY AND BRING GUSTY EAST TO SOUTHEAST WINDS. TIMING ON THIS...IF IT HAPPENS...WILL HAVE WAIT UNTIL THEY FORM AND MOVE INTO THE AREA FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TODAY...WITH SOME INCREASE IN COVERAGE EXPECTED ON MONDAY. OUTSIDE OF STORMS...WINDS WILL GENERALLY BE 15 KNOTS OR LESS. && && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001>003. CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ527. && 81/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 6:00 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 600 AM PDT SUN JUL 29 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-301300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 600 AM PDT SUN JUL 29 2007 /600 AM MST SUN JUL 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHWEST ARIZONA TODAY THROUGH THIS EVENING BRINGING THE THREAT OF HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH THE STRONGEST STORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 10 AM THIS MORNING THROUGH THIS EVENING FOR MOHAVE COUNTY ARIZONA AND THE COLORADO RIVER VALLEY FROM NEEDLES TO LAKE HAVASU. THERE WILL ALSO BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL WITH A FEW THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHEAST FLOW WILL REDEVELOP AND BRING ADDITIONAL MONSOONAL MOISTURE TO THE ENTIRE REGION EARLY IN THE COMING WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Jul 28, 5:52 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Jul 28, 6:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 28, 7:44 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 29, 3:14 AM MST | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 29, 2:40 PM MST | Flash Flood Warning | VEF | Mohave | 110 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.